Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 24, 2011, 1:21 PM CDT for Jones County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 24, 2011, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878
WWUS84 KJAN 241821
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SUN JUL 24 2011
MSZ066-241900-
JONES MS-
121 PM CDT SUN JUL 24 2011
AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS LOCATED 3
MILES SOUTHEAST OF MOSELLE AT 120 PM CDT. THE STORM WAS NEARLY
STATIONARY. RADAR ESTIMATES ABOUT AN INCH OF RAIN WILL FALL IN AN
HOURS TIME. IF ADDITIONAL RAIN CONTINUES TO FALL...A FLASH FLOOD
WARNING MAY BECOME NECESSARY.
PEOPLE IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3151 8940 3163 8931 3150 8895 3143 8899
3144 8915 3143 8940
TIME...MOT...LOC 1820Z 123DEG 1KT 3147 8926
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 24, 11:00 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 24, 11:00 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT SUN JUL 24 2011 .UPDATE...HAVING ISSUES WITH EARLY MORNING HEAVY RAIN BLOBS AGAIN TODAY...THIS TIME AROUND MEI AND OTHER AREAS IN THE VICINITY. MORNING JAN SOUNDING SHOWED AN INCREDIBLE 2.4 INCH PRECIPITABLE WATER VALUE...AND THE GENERAL MIGRATION OF THIS SOUP IN CENTRAL MS WAS ADVECTING TOWARD THE MS/AL STATELINE...LIKELY CONTRIBUTING TO MORNING DEVELOPMENT OF SAID HEAVY RAIN. OTHER THAN THIS MINOR MOISTURE ADVECTION COMPONENT THE LARGE SCALE MASS FIELDS AND FORCING MECHANISMS ACROSS THE REGION ARE RATHER NONDESCRIPT ASIDE FROM SUBTLE TROUGHING THROUGH THE MID LAYERS OF THE ATMOSPHERE ACROSS THE LOWER MS VALLEY. EXPECTING MESOSCALE DIFFERENTIAL HEATING BOUNDARIES AND OUTFLOW BOUNDARIES TO PROVIDE PRIMARY INITIATION FOR NUMEROUS SHOWERS AND STORMS TODAY IN THE IN SITU AIRMASS THAT IS EXTREMELY MOIST AND AT LEAST SOMEWHAT UNSTABLE. DESPITE THE VERY HIGH MOISTURE CONTENT OF THE ATMOSPHERE THERE WILL PROBABLY NOT BE AS LARGE OF AN AREA OF HEAVY RAIN AS YESTERDAY SINCE LARGE SCALE FORCING WAS A LITTLE MORE EVIDENT THEN. STILL...SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR TODAY ACROSS THE WHOLE REGION AND SLOW STORM MOVEMENTS WILL PRESENT POTENTIAL FOR EXTREME DOWNPOURS LASTING UP TO AN HOUR. IN LOCATIONS AFFECTED BY HEAVY RAIN OVER THE PAST SEVERAL DAYS THIS COULD LEAD TO FLASH FLOODING. FORECAST UPDATED TO INCLUDE HEAVY RAIN MENTION IN ZONES. OTHER FORECAST ADJUSTMENTS WERE TO ADJUST POPS A BIT...MAINLY TO WEIGHT HIGHEST CHANCES (80 POPS IN EAST CENTRAL AND SOUTHEAST MS) WHILE LOWERING SOME SPOTS NORTH OF I-20 DOWN TO 50 POPS. TEMPERATURES RECEIVED ONLY VERY MINOR TWEAKS...BUT I DID TWEAK DEWPOINTS UP WHICH RESULTS IN FORECAST HEAT INDEX VALUES POSSIBLY PEAKING OVER 100 DEGREES IN MANY AREAS THAT RECEIVE AN HOUR OR TWO OF SUN TODAY. FINALLY...AN ADJUSTMENT TO TROPICAL Z/R RELATIONSHIP FOR RADAR RAINFALL ESTIMATIONS WAS CONSIDERED...PARTICULARLY TAKING INTO ACCOUNT VERY HIGH MOISTURE CONTENT OF AIRMASS OVER THE REGION. HOWEVER...UPON LOOKING AT MORNING COOP/ASOS/COCORAHS REPORTS THE RADAR OVER THE PAST 24 HOURS HAS NOT APPEARED TO BE DOING A BAD JOB WITH ESTIMATIONS. IN ADDITION...SOME DEEP CONVECTION IN TSTORMS IS POSSIBLE TODAY...WHICH WOULD MIGHT TEND TO RESULT IN MAJOR OVERESTIMATION IF A TROP Z/R RELATIONSHIP WAS USED. SAYING ALL THIS...WE WILL HAVE TO KEEP IN MIND THAT THE RADAR COULD BE SLIGHTLY UNDERESTIMATING PRECIP TOTALS IN AREAS OF HEAVY RAIN POSSESSING RELATIVELY LITTLE LIGHTNING. /BB/ && .PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 24 2011/ SHORT TERM...WEAK TROUGHING WILL PERSIST AT LOWER AND UPPER LEVELS ACROSS THE FORECAST AREA TODAY TO MAINTAIN BROAD SYNOPTIC LIFT ACROSS THE REGION. THE LATEST RUC ANALYSES SHOW AN UPPER LOW OVER SRN LA/SWRN MS THIS MORNING WITH THE ASSOCIATED TROUGH EXTENDING NWD INTO OUR WRN ZONES. 850 MB TROUGHING CURRENTLY ANALYZED NEAR THE MS/AL BORDER IS FORECAST TO PERSIST THROUGH THE AFTERNOON IF NOT TIGHTEN SOMEWHAT LATER IN THE DAY. DEEP MOISTURE CONTINUES ACROSS THE AREA...REFLECTED IN PRECIPITABLE WATER VALUES AROUND 2.3 INCHES ACROSS MOST OF THE REGION. SATELLITE PIX SHOWED PERSISTENT AC FIELDS DURING THE OVERNIGHT PERIOD SUGGESTING GENERAL VERTICAL MOTION ACROSS THE AREA. THE CONTRIBUTIONS OF DAYTIME HEATING WILL PRODUCE ADDITIONAL LIFT THAT WILL RESULT IN SHOWERS AND THUNDERSTORMS AGAIN TODAY. AN AXIS OF UPPER RIDGING TO OUR NW IS FORECAST TO PIVOT SWD MONDAY...PRODUCING WEAK ANTICYCLONIC FLOW INTO WRN ZONES EARLY BEFORE A WEAK WAVE DROPS INTO THE REGION FROM THE NORTH DURING THE AFTERNOON. MODEL CONSENSUS IS THAT SLIGHTLY DRIER AIR 700 MB AND HIGHER WILL MOVE INTO THE AREA MONDAY. HOWEVER PRECIPITABLE WATER VALUES WILL REMAIN AROUND OR ABOVE 2 INCHES TO PROVIDE PLENTY OF MOISTURE FOR SCATTERED AFTERNOON CONVECTION. SLIGHTLY DRIER MID/UPPER LEVELS WILL ALSO RESULT IN WARMER TEMPERATURES AT MANY LOCATIONS MONDAY AFTERNOON. /03/ LONG TERM...(TUESDAY THROUGH SUNDAY)...BY TUESDAY AN UPPER TROUGH WILL BE DIGGING SOUTHWARD ALONG THE EAST COAST WITH RIDGING CONTINUING OVER THE CENTRAL US. BOTH THE GFS AND ECMWF CONTINUE TO SHOW SOME EXTENSION OF THE UPPER TROUGH PROVIDING WEAKNESS IN THE UPPER RIDGE OVER THE SOUTHEAST. THOUGH THE SOUTHWARD MOVING SURFACE BOUNDARY WILL HAVE ALL BUT DISAPPEARED BY THIS POINT...DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA...AND ANOTHER DAY OF SCATTERED TO WIDESPREAD SHOWER AND THUNDERSTORMS IS EXPECTED...WITH THE GREATEST COVERAGE SOUTH OF I-20. THE LONGWAVE TROUGH AXIS WILL PUSH EASTWARD OVER THE ATLANTIC ON WEDNESDAY...BUT WEAK MID AND UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST. DEEP MOISTURE WILL REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2 INCHES. BROAD SURFACE CYCLONIC FLOW SHOULD CONTINUE TO PROVIDE A FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE CWA...YIELDING CONTINUED CHANCES FOR SHOWERS AND SOME TSTORMS... THOUGH WITH GRADUALLY WEAKENING UPPER LEVEL SUPPORT...POPS WILL BE LOWER THAN EARLIER IN THE WEEK. BY THE END OF THE WEEK AND HEADING INTO THE WEEKEND...THE UPPER RIDGE WILL STRENGTHEN OVER THE DEEP SOUTH. SURFACE FLOW WILL BECOME MORE ANTICYCLONIC...SHUTTING OFF THE SOUTHERLY FETCH OF MOISTURE OFF THE GULF. THIS SHOULD LEAD TO LESS WIDESPREAD DIURNAL CONVECTION... MORE TYPICAL OF WHAT WE NORMALLY SEE AT THE END OF JULY. WITH THE ECMWF GENERALLY BEING PREFERRED OVER THE GFS THROUGH THE EXTENDED...A FEW ADJUSTMENTS WERE MADE TO MEX TEMPS AND POPS. STAYED CLOSE TO MEX AND ENSEMBLE MEAN TEMPS THROUGH THE MIDDLE OF THE WEEK...BUT TRENDED ABOVE MEX HIGHS OVER THE WEEKEND. WENT ABOVE MEX POPS ON WEDNESDAY ACROSS THE NORTH...WHERE THE GFS WAS SHOWING SOME DRIER AIR ALOFT BUILDING SOUTHWARD AND LIMITING PRECIP. AND WITH STRONG RIDGING EXPECTED TO BUILD IN OVER THE WEEKEND...STAYED BELOW MEX POP GUIDANCE. /DL/ && .AVIATION...CONDITIONS ARE MOSTLY VFR WITH SCT-BKN CLOUD DECKS ABOVE 5K FEET THIS MORNING. A FEW AREAS OF MVFR TO IFR CIGS CONTINUE DUE TO MORNING STRATUS AND FOG...MOSTLY SOUTH OF I-20. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS MORNING WITH THE TAF SITE AT KMEI BEING GREATLY AFFECTED WITH IFR TO LIFR CIGS AND VIS RESTRICTIONS. CLOUD DECKS WILL BE ON THE INCREASE BY LATE MORNING BECOMING BKN-OVC 2500-4500 FEET THIS AFTERNOON WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. PERIODS OF IFR CIGS/VSBYS CAN BE EXPECTED IN THE VICINITY OF TSTMS WITH HEAVY DOWNPOURS. CONDITIONS WILL SLOWLY CLEAR LATE EVENING INTO THE OVERNIGHT HOURS./28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 72 92 75 / 73 40 43 33 MERIDIAN 90 73 93 74 / 88 40 54 33 VICKSBURG 91 74 92 73 / 74 39 40 32 HATTIESBURG 91 72 93 75 / 86 37 50 32 NATCHEZ 87 72 91 74 / 74 38 51 29 GREENVILLE 93 75 94 76 / 55 31 26 21 GREENWOOD 92 74 95 75 / 51 33 34 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/28/03/DL
Hazardous weather outlook, Jul 24, 5:41 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 541 AM CDT SUN JUL 24 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 541 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE TODAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jul 24, 11:23 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
07/24/2011 LAUDERDALE MS EMERGENCY MNGR
FLOODING REPORTED ON SEVERAL STREETS IN MERIDIAN.
&&
JCULINSpecial weather statement, Jul 24, 11:47 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 PM GMT SUN JUL 24 2011 MSZ073-074-241730- LAMAR MS-FORREST MS- 1150 AM CDT SUN JUL 24 2011 AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS LOCATED OVER HATTIESBURG AT 1147 AM CDT...MOVING EAST AT 5 MPH. THIS AREA OF HEAVY RAIN WILL BE CAPABLE OF PRODUCING A QUICK INCH OF RAIN PER HOUR. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS AND MINOR STREET FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF RAIN ACTIVITY INCREASES OVER THE AREA...A FLASH FLOOD WARNING MAY BECOME NECESSARY. PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3119 8946 3142 8945 3143 8914 3119 8914 TIME...MOT...LOC 1647Z 269DEG 3KT 3131 8930 JC
Local storm report, Jul 24, 11:53 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY RAIN HATTIESBURG 31.31N 89.31W
07/24/2011 E0.00 INCH FORREST MS LAW ENFORCEMENT
REPORT OF MINOR STREET FLOODING IN HATTIESBURG
&&
JCULINLocal storm report, Jul 24, 12:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HEAVY RAIN WEST HATTIESBURG 31.32N 89.38W
07/24/2011 E0.00 INCH LAMAR MS LAW ENFORCEMENT
ROOF COLLAPSE OF A BUILDING BEING REMODELED IN THE TURTLE
CREEK MALL AREA.
&&
JCULINLocal storm report, Jul 24, 1:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/24/2011 FORREST MS LAW ENFORCEMENT
LAW ENFORCEMENT OFFICER REPORTS STREET FLOODING AT THE
INTERSECTION OF US HIGHWAY 49 AND 4TH STREET AT THE
NORTHEAST CORNER OF THE USM CAMPUS. ESTIMATES 12 TO 18
INCHES OF WATER COVERING THE ROAD.
&&
JCULINSpecial weather statement, Jul 24, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SUN JUL 24 2011
MSZ066-241900-
JONES MS-
121 PM CDT SUN JUL 24 2011
AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS LOCATED 3
MILES SOUTHEAST OF MOSELLE AT 120 PM CDT. THE STORM WAS NEARLY
STATIONARY. RADAR ESTIMATES ABOUT AN INCH OF RAIN WILL FALL IN AN
HOURS TIME. IF ADDITIONAL RAIN CONTINUES TO FALL...A FLASH FLOOD
WARNING MAY BECOME NECESSARY.
PEOPLE IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3151 8940 3163 8931 3150 8895 3143 8899
3144 8915 3143 8940
TIME...MOT...LOC 1820Z 123DEG 1KT 3147 8926
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:05 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 115 min |
| Jul 24, 10:38 AM CDT | Flash Flood Warning | JAN | Kemper | 112 min |
| Jul 24, 10:57 AM CDT | Flash Flood Warning | JAN | Lauderdale | 108 min |
| Jul 24, 11:47 AM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jul 24, 12:00 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 24, 1:45 PM CDT | Special Weather Statement | JAN | Lamar | 40 min |
| Jul 24, 2:01 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Jul 24, 2:37 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 113 min |
| Jul 24, 2:42 PM CDT | Special Weather Statement | JAN | Humphreys | 43 min |
| Jul 24, 3:54 PM CDT | Special Weather Statement | JAN | Lawrence | 26 min |
| Jul 24, 5:01 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Jul 24, 5:16 PM CDT | Special Weather Statement | JAN | Choctaw | 44 min |
| Jul 24, 5:37 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 66 min |
| Jul 24, 6:20 PM CDT | Special Weather Statement | JAN | Montgomery | 40 min |
| Jul 24, 6:58 PM CDT | Flash Flood Warning | JAN | Montgomery | 82 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.